Alert archive / Nevada / Red Flag Warnings in 2016
Red Flag Warning 9, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 9, 2016, 11:35 AM PDT for Elko County, Nevada. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2016, 11:35 AM PDT (18:35 UTC)
- Expired
- Aug 10, 2016, 11:00 PM PDT
- In force
- 35 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 6.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3446 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583 WWUS85 KLKN 091835 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1135 AM PDT TUE AUG 9 2016 NVZ455-469-470-101245- /O.NEW.KLKN.FW.W.0009.160809T1835Z-160811T0600Z/ WHITE PINE COUNTY-SOUTHWESTERN AND CENTRAL ELKO COUNTY- EASTERN ELKO COUNTY- 1135 AM PDT TUE AUG 9 2016 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT WEDNESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455...469 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS...WHICH IS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. NOTE: THIS RED FLAG WARNING IS ISSUED MAINLY DUE TO EXISTING LARGE FIRES IN THE ZONES. * WINDS...IN ZONE 455 SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. LOWER IN ZONES 469 AND 470. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. A FEW STORMS MAY APPROACH WET AMOUNTS. * OUTFLOW WINDS...ERRATIC AND STRONG. SOME STORMS COULD PRODUCE OUTFLOWS AS HIGH AS 45 MPH. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY, ALONG WITH DRY LIGHTNING AND STRONG OUTFLOW WINDS, WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
940 WWUS85 KLKN 092107 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 207 PM PDT TUE AUG 9 2016 NVZ455-469-470-101515- /O.CON.KLKN.FW.W.0009.000000T0000Z-160811T0600Z/ WHITE PINE COUNTY-SOUTHWESTERN AND CENTRAL ELKO COUNTY- EASTERN ELKO COUNTY- 207 PM PDT TUE AUG 9 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. A FEW STORMS MAY APPROACH WET AMOUNTS. * OUTFLOW WINDS...ERRATIC AND STRONG. SOME STORMS COULD PRODUCE OUTFLOWS AS HIGH AS 45 MPH. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY... ALONG WITH DRY LIGHTNING AND STRONG OUTFLOW WINDS... WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
466 WWUS85 KLKN 100914 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 214 AM PDT WED AUG 10 2016 NVZ455-110315- /O.CON.KLKN.FW.W.0009.000000T0000Z-160811T0600Z/ WHITE PINE COUNTY- 214 AM PDT WED AUG 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ469-470-110315- /O.CON.KLKN.FW.W.0009.000000T0000Z-160811T0600Z/ SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 214 AM PDT WED AUG 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...NORTHEAST 5 TO 10 MPH WITH GUSTS UP TO 15 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS THIS AFTERNOON AND EVENING. * OUTFLOW WINDS...ERRATIC AND STRONG. SOME STORMS COULD PRODUCE OUTFLOWS AS HIGH AS 45 MPH. * IMPACTS...DRY LIGHTNING AND STRONG OUTFLOW WINDS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
969 WWUS85 KLKN 102104 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 204 PM PDT WED AUG 10 2016 NVZ455-110600- /O.CON.KLKN.FW.W.0009.000000T0000Z-160811T0600Z/ WHITE PINE COUNTY- 204 PM PDT WED AUG 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. VERY ISOLATED DRY THUNDERSTORMS MAY ALSO OCCUR UNTIL EARLY EVENING. SOME STORMS MAY PRODUCE SPOTTY RAIN LIGHT RAIN SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ469-470-110600- /O.CON.KLKN.FW.W.0009.000000T0000Z-160811T0600Z/ SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 204 PM PDT WED AUG 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...NORTH 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS THIS AFTERNOON AND EVENING. * OUTFLOW WINDS...ERRATIC AND STRONG. SOME STORMS COULD PRODUCE OUTFLOWS AS HIGH AS 45 MPH. * IMPACTS...DRY LIGHTNING AND STRONG OUTFLOW WINDS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. SOME STORMS MAY PRODUCE SPOTTY RAIN LIGHT RAIN SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
818 WWUS85 KLKN 110320 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 820 PM PDT WED AUG 10 2016 NVZ469-470-110430- /O.CAN.KLKN.FW.W.0009.000000T0000Z-160811T0600Z/ SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 820 PM PDT WED AUG 10 2016 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 469 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. THERE IS NO MORE ONGOING CONVECTION WITH THE PASSING FRONT. $$ NVZ455-110600- /O.CON.KLKN.FW.W.0009.000000T0000Z-160811T0600Z/ WHITE PINE COUNTY- 820 PM PDT WED AUG 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY. * WINDS...SOUTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. VERY ISOLATED DRY THUNDERSTORMS MAY ALSO OCCUR UNTIL EARLY EVENING. SOME STORMS MAY PRODUCE SPOTTY RAIN LIGHT RAIN SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 9, 3:12 AM PDT, 8 hours 23 minutes earlier.
Area forecast discussion, Aug 9, 3:12 AM PDT, 8 hours 23 minutes before
Area Forecast Discussion National Weather Service Elko NV 312 AM PDT Tue Aug 9 2016 .SYNOPSIS...Mostly sunny and dry today with seasonal temperatures of mid to upper 80s across the region. Isolated thunderstorms are possible Wednesday afternoon...with little if any rain associated with any storms that may develop. High pressure builds in over northern and central Nevada later this week resulting in warm and dry conditions though the weekend. && .SHORT TERM...Today through Wednesday. Trough energy moves through the Great Basin today bringing westerly winds to most of Northern Nevada and gusty southwesterly winds to much of central Nevada. Strongest winds will be over White Pine County where gusts of 20 to 30 mph are expected in most valley locations. May see some gusts into the mid 30s over higher terrain. The tail end of the exiting trough drags over much of northern and portions of central Nevada on Wednesday...which may result in some isolated thunderstorms. Any storms that do develop on Wednesday will produce little if any rain. Best chance for a little rain on Wednesday will be over central and eastern Elko County. Seasonal temperatures are expected today through Wednesday. .LONG TERM...Wednesday night through Monday. A few thunderstorms possible across eastern NV Thursday as short wave lifts across the area. Dry weather with a warming trend will then prevail through the weekend as a strong ridge of high pressure builds into the region. High temperatures will climb into the mid 90s over the weekend at the warmest locales. && .AVIATION...VFR conditions at all terminals next 24 hours. Southwest winds will gust to 25kts at KELY from 19z til 01z. && .FIRE WEATHER...Mostly sunny today with gusty west to southwest winds late this morning through early this evening. Strongest winds will be over zone 455...mainly in the 20 to 30 mph range. Isolated thunderstorms return to much of northern and portions of central Nevada Wednesday afternoon. Most storms will be dry however a mix of wet and dry storms are expected over zones 469 and 470. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/91/91/96
Nearby
Red Flag Warnings in Nevada, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.